Teflaro Overdose

You can overdose on Teflaro (ceftaroline), which may result in symptoms like seizures, a coma, or brain problems. The specific problems that occur will depend on how much of the drug was used and whether it was combined with other substances. In the case of an overdose, dialysis and close medical supervision may be recommended.

 

Can You Receive Too Much Teflaro?

Teflaro® (ceftaroline fosamil) is a prescription antibiotic given intravenously (by IV). As with any medication, it is possible to receive too much Teflaro. 

The specific effects of an overdose can vary, depending on a number of factors, including the Teflaro dosage and whether it was combined with any other medications or substances. 
 

Effects of an Overdose

Little is known about the exact effects of a Teflaro overdose, as this is a relatively new medication. However, it is a type of cephalosporin antibiotic, and these types of drugs are generally associated with the following problems in the case of overdose:
 
  • Seizures
  • Unusual muscle movements or hyperactivity
  • Coma
  • Brain problems.

An overdose with Teflaro is more likely to cause problems in people who have poorly functioning kidneys, as the kidneys remove this medication from the body. In fact, even normal dosages can cause overdose symptoms in people with kidney disease. This is why it is important for your healthcare provider to adjust your Teflaro dosage based on how well your kidneys are functioning.
 

Treatment for a Teflaro Overdose

People who have been given too much Teflaro should be kept under close medical supervision to watch for any problems or complications that arise. Dialysis can be helpful for removing the excess drug from the bloodstream.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Teflaro.
 

Teflaro Antibiotic Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.